The Annals of Applied Probability

Turbulent diffusion in Markovian flows

Albert Fannjiang and Tomasz Komorowski

Full-text: Open access


We prove turbulent diffusion theorems for Markovian velocity fields which either are mixing in time or have stationary vector potentials.

Article information

Ann. Appl. Probab., Volume 9, Number 3 (1999), 591-610.

First available in Project Euclid: 21 August 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F17: Functional limit theorems; invariance principles 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50]
Secondary: 60G44: Martingales with continuous parameter

Turbulent diffusion Markovian flows


Fannjiang, Albert; Komorowski, Tomasz. Turbulent diffusion in Markovian flows. Ann. Appl. Probab. 9 (1999), no. 3, 591--610. doi:10.1214/aoap/1029962805.

Export citation


  • Billingsley, P. (1968). Convergence of Probability Measures. Wiley, New York.
  • Carmona, R. A. and Xu, L. (1997). Homogenization for time dependent 2-d incompressible Gaussian flows. Ann. Appl. Probab. 7 265-279.
  • Dedik, P. E. and Subin, M. A. (1982). Random pseudodifferential operators and the stabilization of solutions of parabolic equations with random coefficients. Math. USSR Sb. 33-52.
  • Doukhan, P. (1994). Mixing Properties and Examples. Lecture Notes in Statist. 85 Springer, New York.
  • Fannjiang, A. C. (1998). Anomalous diffusion in random flows. In Mathematics of Multiscale Materials (K. M. Golden, G. R. Grimmett, R. D. James, G. W. Milton and P. N. Sen, eds.) 99 81-99.
  • Fannjiang, A. C. and Komorowski, T. (1999). An invariance principle for diffusions in turbulence. Ann. Probab. 27 751-781.
  • Fannjiang, A. C. and Komorowski, T. (1998). Frozen path approximation for turbulent transport: from Tay lor-Kubo formula to fractional Brownian motion. Unpublished manuscript.
  • Foguel, S. (1969). Ergodic Theory Of Markov Processes. Van Nostrand, New York.
  • Frisch, U. (1996). Turbulence. Cambridge Univ. Press.
  • Fukushima, M. (1980). Dirichlet Forms and Markov Processes. North-Holland, Amsterdam.
  • Helland, X. (1982). Central limit theorems for martingales with discrete or continuous time, Scand. J. Statist. 9 79-94.
  • Kipnis, C. and Varadhan, S. R. S. (1986). Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusions. Comm. Math. Phy s. 104 1-19.
  • Komorowski, T. and Papanicolaou, G. C. (1997). Motion in a Gaussian, incompressible flow. Ann. Appl. Probab. 7 229-264.
  • Kraichnan, R. H. (1970). Diffusion by a random velocity field. Phy s. Fluids 13 22-31.
  • Ma, Z. and R ¨ockner, M. (1992). Introduction to the Theory of (Non-Sy mmetric) Dirichlet Forms. Springer, New York.
  • McComb, W. D. (1990). The physics of Fluid Turbulence. Oxford Univ. Press.
  • Olla, S. (1994). Homogenization of diffusion processes in random fields. Centre de Math´ematiques Appliqu´ees. Unpublished manuscript.
  • Port, S. C. and Stone, C. J. (1976). Random measures and their application to motion in an incompressible fluid. J. Appl. Probab. 13 499-506.
  • Rosenblatt, M. (1971). Markov Processes. Structure and Asy mptotic Behavior. Springer, New York.